MAUDE Adverse Event Report: ANGIODYNAMICS, INC ACCU-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787137098015
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: when prepping for an angiographic procedure, it was noted the sterile packaging of the accu-vu catheter was torn, compromising the sterility of the device.The package was set aside and a new of the same device was used to complete the procedure.There was no harm or injury to the patient.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Evaluation of the returned device determined this event does not meet the criteria of an adverse event.Returned for evaluation was one opened accu vu catheter with the packaging pouch.A visual review of returned packaging shows the mylar pouch is torn.The tears are down the center of the pouch from chevron end and along one side of the pouch side.The customer's reported complaint description of the packaging pouch tore the wrong way, was confirmed.The pouch did not open along the seal, and the mylar of the pouch was torn down the middle.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of packaging.Although the exact root cause of the event is unable to be determined, it does not appear to be the result of a manufacturing failure.This is the only complaint reported for this failure mode in this product family for the past 15 months and is deemed an isolated incident.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7907020
Report Number1319211-2018-00102
Device Sequence Number11131091
Product Code DQO
UDI-Device IdentifierH787137098015
UDI-PublicH787137098015
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberH787137098015
Device Lot Number5354779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1